Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 209, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2000, 8:37 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 25, 2000, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 260138 SVRBNA TNC051-103-260200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 837 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FRANKLIN COUNTY IN TENNESSEE SOUTHEASTERN LINCOLN COUNTY IN TENNESSEE * UNTIL 900 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF HUNTLAND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST WEST OF HUNTLAND AT 850 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:55 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 25, 2:55 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT SUN JUN 25 2000 FORECAST QUANDARIES...PCPN CHANCES...TEMPS. CURRENT ASOS/AWOS OBSERVATIONS...RADAR MOSAICS...REGIONAL SATELLITE IMAGERY...AND MSAS/SURFACE ANALYSES SHOWING SURFACE TROUGH OVER NORTHERN CWA WITH WIDELY SCATTERED CONVECTION INITIATING ALONG IT. DEWPOINT DEPRESSIONS ARE AVERAGING 15 TO 20 DEGREES WITH SURFACE WIND FIELDS MAINLY SWLY. REGION EXPERIENCING PARTLY CLOUDY SKY CONDITIONS DUE TO WEAK SURFACE RIDGING AT THIS TIME...BUT WITH SURFACE LI/S APPROACHING -5 AND K INDICES IN THE LOW 30S...ATMOSPHERE INSTABILITY DEVELOPING. PCPN WATER VALUES IN THE 1.5 INCH RANGE ALSO. RUC/UPPER AIR CHART DEPICTIONS SHOWING UPPER LEVEL TROUGHING SUPPORT WITH VORT MAX CENTERED IN S IN. MOISTURE DEPTH EXTENDING INTO THE MID LEVELS...ESPECIALLY NORTHERN PORTIONS...WITH DEVELOPING WESTERLY FLOW ALOFT. NGM/S 12Z SUN REGIONAL MODEL RUNS INITIALIZATION MOST ACCURATE... WITH ETA/AVN SLIGHTLY LESS AMPLIFIED BUT ALSO "IN THE BALL PARK". AVN HAS BEEN MOST CONSISTENT WITH POPS OVER THE LAST FEW MODEL RUNS. NGM SOLUTION SEEMS TO BE COMING "MORE IN LINE" WITH AVN SOLUTION ON POPS. AS A RESULT...WILL LEAN TOWARD A COMPROMISE NGM/AVN SOLUTION THROUGH 00Z WED. LOOK FOR SURFACE TROUGH TO MOVE EAST OF REGION THIS AFTERNOON WITH SOUTHERLY FLOW CONTINUING UNDER WEAK RIDGING INFLUENCES TONIGHT. MID LEVELS DRY AIR ADVECTION SHOULD DEVELOP WITH UPPER LEVEL FLOW BECOMING MORE ZONAL. HOWEVER...PREVALENT LOW LEVEL MOISTURE SHOULD SUPPORT PARTLY CLOUDY SKY CONDITIONS TONIGHT. WILL CONTINUE MENTIONING OF ISOLATED MAINLY EVENING THUNDERSTORMS TONIGHT. OF PARTICULAR NOTE...LOW PRESSURE SYSTEM DEVELOPMENT ACROSS UPPER MICHIGAN WITH TRAILING COLD FRONT INTO THE THE TX PANHANDLE REGION BY 12Z MON. SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN TN BY 00Z TUE WITH WEAK RIDGING AND SWLY FLOW TO CONTINUE INFLUENCING REGIONAL WEATHER. VARIABLE CLOUDINESS AND SCATTERED POPS THROUGH 00Z TUE SHOULD PREVAIL. AS THE FRONT MOVES INTO W CWA BY 12Z TUE...ALONG WITH SHORTWAVE PASSAGES...LOOK FOR SKIES TO BECOME CLOUDY MONDAY NIGHT WITH THE BEST CHANCE FOR SCATTERED CONVECTION AFTER 06Z TUE TO 18Z TUE. MODEL INSTABILITY PARAMETERS SUPPORT CONVECTIVE DEVELOPMENT...BUT ATMOSPHERE SHOULD NOT DESTABILIZE ENOUGH TO SUPPORT SVR CONVECTION. SKIES WITH REMAIN MOSTLY CLOUDY ON TUESDAY WITH GRADUAL DECREASE IN CLOUDINESS DURING THE AFTERNOON WEST. EVEN WITH FRONTAL PASSAGE...CAN NOT RULE OUT SCATTERED CONVECTION AGAIN DURING THE DAY ON TUESDAY WITH NW FLOW...PER MODEL SOUNDINGS. EXTENDED...CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 12Z FRI...WITH DECREASING CLOUDINESS REGION WIDE ON FRIDAY AS UPPER LEVEL TROUGH MOVES EAST OF REGION. TEMPS...WITH LOWS TEMPS AT BNA THIS MORNING IN THE UPPER 70S UNDER SWLY FLOW...AND THIS FLOW EXPECTED TO CONTINUE THROUGH 12Z TUE...WILL RAISE AVN/NGM LOWS A FEW DEGREES...ESPECIALLY MONDAY NIGHT WITH INCREASED CLOUD COVER. NGM MOS HAS VERIFIED WELL WITH HIGH TEMPERATURE VALUES AS OF LATE...AND WILL LEAN TOWARD ACCORDINGLY. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 07z3/093/075/088 1344 CSV 067/088/069/082 1334 .BNA...NONE. 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 32 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 32 min |
| Jun 25, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 27 min |
| Jun 25, 9:08 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Lincoln, Moore | 2 hr |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 37 min |
| Jun 26, 4:10 PM CDT | Flash Flood Warning | OHX | Wilson | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.